MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFE290523
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that a versacross connect laac access solution kit was selected for use for a watchman left atrial appendage closure (laac) procedure.The physician normally uses the versacross rf wire as a starter wire.However, this patient had pacemaker leads, and it was decided to advance with the mechanical guidewire.After the wire was anchored into the superior vena cava (svc), the physician advanced the connect dilator and watchman sheath up to the svc.The mechanical guidewire got stuck in the dilator when he attempted to retract the wire out of the patient.Ultimately, both the connect dilator and mechanical guidewire were removed together out of the watchman sheath.In addition, the dilator tip was reported to be found damaged/defective after it was removed, it was manually reshaped but not to an excessive degree.The guidewire was exposed to the patient when it got stuck during withdrawal.No damaged was noted on the guidewire after removal from the body or prior to insertion.Next, the physician inserted the versacross rf wire into the svc and loaded a new versacross connect dilator into the watchman sheath over it.The procedure was completed successfully.No patient complications reported.Product is not expected to return as it was disposed of at the facility.It was also mentioned that the dilator tip was damaged.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18441449
Report Number2124215-2023-72359
Device Sequence Number7847135
Product Code DRE
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFE290523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale